If you’re taking Suboxone while working or caring for your family, you may be concerned about whether the medication will make you feel tired.
While Suboxone is a great tool to combat Opioid Use Disorder, the side effects can get in the way of your everyday life.
We’ve put together this guide with all the relevant information you need to know about whether Suboxone makes you tired and the steps you can take to minimize this side effect. This article will discuss:
- Whether Suboxone makes you tired
- How to reduce Suboxone-induced tiredness
- What to do if you are feeling extreme tiredness or sleepiness from Suboxone.
Let’s get into it!
Does Suboxone Make You Tired?
Yes, Suboxone can make you tired. In fact, this is listed as a common side effect of the medication. This is due to its active ingredient buprenorphine.
Some of these effects include mild sedation, lowering of the blood pressure, slowing of the heart rate, and slowing of your breathing. These effects calm the body and can have an overall sedative effect that leads to drowsiness and sleepiness.
What To Expect
If you’re taking Suboxone, there are several things to look out for to gauge whether the medication is making you feel tired. If you are taking Suboxone via a sublingual film, you are more likely to experience these symptoms.
The main symptom to look out for is an overall sense of fatigue. If you have low energy levels and struggle to complete normal tasks, you may be experiencing Suboxone-induced tiredness.
Even more indicative is the strong urge to fall asleep at times of the day when you are usually awake and alert. You may also experience brain fog and difficulty performing at your normal cognitive function.
Other Common Side Effects Of Suboxone
Tiredness is not the only common side effect that can occur when taking Suboxone. Here are some of the other common side effects you need to watch out for:
- Nausea and vomiting
- Chronic pain
- Numb mouth
- Problems with concentration
- Low energy levels
- Dizziness and fainting
- Respiratory depression
- Back pain
- Abdominal pain
- Irregular heartbeat
- Sleep disturbances
- Blurry vision.
How To Reduce Tiredness From Suboxone
Here are some of the key steps you can take to reduce the tiredness you may experience from taking Suboxone:
1. Adjust the dosage under medical supervision
Adjusting your Suboxone dose may decrease the level of tiredness you experience when taking the medication.
A lower dosage may mean that the sedative effects are not as strong, which in turn does not cause you to become as drowsy. However, only decrease your dosage under the guidance of a medical professional to ensure you are not compromising or harming your recovery process.
2. Stay hydrated
Regularly drinking water can decrease Suboxone-induced tiredness and is a great way to combat the medication’s side effects. This is because dehydration causes tiredness, which means that if you are dehydrated while taking Suboxone, the levels of tiredness you experience will be heightened.
3. Get regular exercise
The endorphins released during exercise are great for combatting tiredness throughout the day and can help you feel more alert and awake. These endorphins can help to combat the tiredness caused by Suboxne and help you to feel more alert.
What to Do If You Feel Extreme Tiredness or Sleepiness
If you are experiencing extreme tiredness or sleepiness as a result of your Suboxone dosage, you need to contact your healthcare provider immediately. They will be able to assess your condition and make the necessary informed changes to help you combat the tiredness and get back to feeling like your normal self.
Before seeing your doctor and fixing the issue, you should also avoid operating heavy machinery or driving as extreme tiredness greatly increases the likelihood of an accident occuring – putting you and those around you in danger.
The Bottom Line
Suboxone is a fantastic tool to aid with recovery from opioid addiction. However, it can make you feel tired as a common side effect.
Luckily, there are steps that you can take to reduce and even avoid this adverse effect so you can get on with your day-to-day life and focus on your recovery.
No matter what, it is important to consult a registered healthcare professional if you are experiencing Suboxone-induced tiredness that is getting in the way of your daily life.
Suboxone should only ever be used under the guidance of your doctor and they should also be your first port of call when experiencing unpleasant side effects. Together, you can work out the best course of action that ensures you get the most out of Suboxone.